Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 43, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 9, 2011, 2:34 PM EDT for Grafton County, Merrimack County, Sullivan County, New Hampshire. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2011, 2:34 PM EDT (18:34 UTC)
- Expired
- Jun 9, 2011, 3:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Grafton County, NH, Merrimack County, NH, Sullivan County, NH
The radar
The Portland,ME radar (KGYX), 139 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 12:06 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:02 PM EDT, 32 minutes earlier.
Area forecast discussion, Jun 9, 2:02 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 202 PM EDT THU JUN 9 2011 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING...GENERATING STRONG THUNDERSTORMS ACROSS THE AREA. HIGH PRESSURE WILL MOVE IN FOR FRIDAY. A LOW PRESSURE SYSTEM WILL PASS NORTH OF THE REGION SATURDAY AND SUNDAY AND WILL BRING ANOTHER CHANCE OF PRECIPITATION TO THE REGION. HIGH PRESSURE RETURNS FOR THE FIRST HALF OF THE WORK WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FRONTAL BOUNDARY OVER SOUTHERN CANADA NOW BEGINNING TO MAKE SOME PROGRESS SOUTHWARD. STORMS FIRING UP OVER THE CHAMPLAIN VALLEY. EXPECT STORMS TO BEGIN DEVELOPING OVER THE NEXT TWO HOURS OVER THE MOUNTAINS OF NEW HAMPSHIRE AND MAINE. STORMS WILL MOVE PRIMARILY WEST TO EAST AND WILL AFFECT THE COASTAL PLAIN DURING THE LATE AFTERNOON HOURS. ENTIRE EVENT WILL LIKELY BE OVER FOR OUR CWA BY 8PM OR SOONER. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... COOLER AND DRIER AIR FILTERS INTO THE REGION TOMORROW AND TOMORROW NIGHT AS COLD FRONT CONTINUES TO MOVE OFFSHORE. && .LONG TERM /SATURDAY THROUGH THURSDAY/... LOW PRESSURE SYSTEM DEVELOPS OVER THE GREAT LAKES REGION LATE FRIDAY NIGHT AND SATURDAY MORNING. THE LOW IS EXPECTED TO TRACK PARALLEL TO THE SAINT LAWRENCE VALLEY TO THE NORTH OF OUR AREA. EXPECT THE SYSTEM TO PRODUCE SHOWERS AND THUNDERSTORMS LATE SATURDAY THROUGH SUNDAY NIGHT. HIGH PRESSURE THEN RETURNS TO THE REGION THROUGH AT LEAST WEDNESDAY. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... SHORT TERM...PRIMARILY VFR...ALTHOUGH THERE WILL BE BRIEF DROPS IN VSBY AND CIGS AS THUNDERSTORMS PASS THROUGH THIS AFTERNOON. PATCHY FOG IS EXPECTED TO DEVELOP LATER TONIGHT AND SOME TAF SITES MAY SEE VSBYS DROP TO IFR FOR A BRIEF PERIOD. LONG TERM...MAINLY VFR CONDITIONS. && .MARINE... SHORT TERM...WINDS AND SEAS SHOULD REMAIN BELOW SCA LEVELS. HOWEVER...STRONG THUNDERSTORMS WILL MOVE ACROSS THE WATERS THIS AFTERNOON. LONG TERM...WINDS AND SEAS TO REMAIN BELOW SCA LEVELS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS...POHL NEAR TERM...POHL SHORT TERM...POHL LONG TERM...POHL AVIATION...POHL MARINE...POHL
Hazardous weather outlook, Jun 9, 12:22 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAY ME 1222 PM EDT THU JUN 9 2011 MEZ007>009-012>014-018>028-NHZ001>010-013-014-101630- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 1222 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 450 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-101630- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1222 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 450 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 9, 9:01 AM EDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
901 AM EDT THU JUN 9 2011
NHZ002-091315-
SOUTHERN COOS-
901 AM EDT THU JUN 9 2011
...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 915 AM EDT...
AT 901 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER LANCASTER...MOVING EAST AT 40 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND DALTON...
GILMAN...WHITEFIELD...NORTHUMBERLAND...LANCASTER...GUILDHALL...
JEFFERSON...YORK POND AND RANDOLPH THROUGH 915 AM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4442 7173 4443 7169 4448 7164 4450 7159
4452 7160 4454 7158 4455 7161 4457 7160
4458 7156 4450 7119 4429 7130 4441 7173
KIMBLESpecial weather statement, Jun 9, 10:04 AM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1004 AM EDT THU JUN 9 2011
MEZ007-012-NHZ001-002-091430-
NORTHERN COOS-NORTHERN OXFORD-SOUTHERN COOS-SOUTHERN OXFORD-
1004 AM EDT THU JUN 9 2011
...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND COOS COUNTY
THROUGH 1030 AM EDT...
AT 1003 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTH OF STARK...OR ABOUT 14
MILES SOUTH OF COLEBROOK...MOVING EAST AT 60 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STARK...MILLSFIELD...
GROVETON...MOLLIDGEWOCK STATE PARK...MILAN...DUMMER...LAKE UMBAGOG
NATIONAL WILDLIFE REFUGE...ERROL...UPTON AND GRAFTON NOTCH STATE PARK
THROUGH 1030 AM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4486 7149 4484 7078 4473 7076 4479 7061
4444 7071 4458 7155
KIMBLESpecial weather statement, Jun 9, 10:45 AM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1045 AM EDT THU JUN 9 2011 MEZ007-008-012>014-020-021-091530- ANDROSCOGGIN-KENNEBEC-NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN OXFORD-SOUTHERN SOMERSET- 1045 AM EDT THU JUN 9 2011 ...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC COUNTY...SOMERSET COUNTY...OXFORD COUNTY AND FRANKLIN COUNTY THROUGH 1130 AM EDT... AT 1045 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 4 MILES NORTH OF ANDOVER TO 3 MILES NORTH OF NEWRY...OR ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF RUMFORD TO 9 MILES NORTH OF BETHEL...MOVING EAST AT 50 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND NEWRY...HANOVER...BYRON...ANDOVER...MILTON... ROXBURY...RUMFORD...MEXICO...MOUNT BLUE STATE PARK AND WELD THROUGH 1130 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. LAT...LON 4479 6989 4429 6988 4446 7082 4480 7081 KIMBLE
Special weather statement, Jun 9, 12:36 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1236 PM EDT THU JUN 9 2011
MEZ008-009-091715-
CENTRAL SOMERSET-NORTHERN FRANKLIN-
1236 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN
COUNTY THROUGH 115 PM EDT...
AT 1236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 22 MILES WEST OF ATTEAN...OR ABOUT 11
MILES NORTH OF COBURN GORE...MOVING EAST AT 40 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND JACKMAN...ATTEAN...THE
FORKS...LONG POND AND BRASSUA THROUGH 115 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4567 6985 4529 6993 4539 7065 4543 7065
4545 7070 4543 7073 4540 7072 4541 7083
4544 7080 4543 7074 4546 7070 4551 7074
4561 7066 4568 7056
KIMBLESpecial weather statement, Jun 9, 1:11 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
111 PM EDT THU JUN 9 2011
MEZ009-091745-
CENTRAL SOMERSET-
111 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 145 PM
EDT...
AT 111 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES NORTHWEST OF THE FORKS...OR
ABOUT 15 MILES SOUTH OF JACKMAN...MOVING EAST AT 45 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND THE FORKS...LAKE MOXIE
AND MOOSEHEAD THROUGH 145 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4566 6973 4565 6969 4558 6970 4554 6977
4533 6970 4524 6969 4534 7028 4559 7019
4568 6974
KIMBLESpecial weather statement, Jun 9, 2:06 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 206 PM EDT THU JUN 9 2011 NHZ003-005-007-091915- NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN- INCLUDING THE CITIES OF...LITTLETON...LEBANON...HANOVER... PLYMOUTH...CLAREMONT...NEWPORT...CHARLESTOWN 206 PM EDT THU JUN 9 2011 SEVERE THUNDERSTORMS IN VERMONT WILL BE MOVING INTO WESTERN NEW HAMPSHIRE. THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS. RESIDENTS OF GRAFTON AND SULLIVAN COUNTIES SHOULD PREPARE FOR THE POTENTIAL FOR SEVERE WEATHER AS EARLY AS 230 PM. LISTEN FOR LATER STATEMENTS AND WARNINGS AND TAKE ACTION TO PROTECT LIFE AND PROPERTY IF A WARNING IS ISSUED. KIMBLE
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:14 PM EDT | Special Weather Statement | GYX | Cumberland | 46 min |
| Jun 8, 9:23 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 37 min |
| Jun 8, 9:25 PM EDT | Special Weather Statement | GYX | Franklin | 50 min |
| Jun 8, 9:55 PM EDT | Special Weather Statement | GYX | Oxford | 35 min |
| Jun 8, 10:05 PM EDT | Special Weather Statement | GYX | Oxford | 25 min |
| Jun 8, 10:29 PM EDT | Special Weather Statement | GYX | Waldo | 31 min |
| Jun 8, 11:05 PM EDT | Special Weather Statement | GYX | Oxford | 25 min |
| Jun 9, 12:12 AM EDT | Special Weather Statement | GYX | Waldo | 33 min |
| Jun 9, 10:04 AM EDT | Special Weather Statement | GYX | Oxford | 26 min |
| Jun 9, 10:06 AM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 39 min |
| Jun 9, 10:45 AM EDT | Special Weather Statement | GYX | Oxford | 45 min |
| Jun 9, 12:36 PM EDT | Special Weather Statement | GYX | Somerset | 39 min |
| Jun 9, 1:11 PM EDT | Special Weather Statement | GYX | Somerset | 34 min |
| Jun 9, 2:39 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 36 min |
| Jun 9, 3:00 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 60 min |
| Jun 9, 3:38 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford, York | 67 min |
| Jun 9, 3:46 PM EDT | Special Marine Warning | GYX | 119 min | |
| Jun 9, 3:56 PM EDT | Severe Thunderstorm Warning | GYX | York | 64 min |
| Jun 9, 4:00 PM EDT | Special Weather Statement | GYX | Kennebec | 30 min |
| Jun 9, 4:05 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Franklin, Kennebec | 40 min |
| Jun 9, 4:06 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 54 min |
| Jun 9, 4:15 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford | 60 min |
| Jun 9, 4:24 PM EDT | Special Weather Statement | GYX | Somerset | 66 min |
| Jun 9, 4:35 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, York | 40 min |
| Jun 9, 4:43 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 35 min |
| Jun 9, 4:44 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Knox, Lincoln, Waldo | 46 min |
| Jun 9, 4:55 PM EDT | Severe Thunderstorm Warning | GYX | York | 25 min |
| Jun 9, 5:17 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Kennebec, Knox, Lincoln, Sagadahoc, Waldo | 43 min |
| Jun 9, 5:33 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Kennebec | 42 min |
| Jun 9, 5:41 PM EDT | Special Marine Warning | GYX | 49 min | |
| Jun 9, 5:43 PM EDT | Special Marine Warning | GYX | 92 min | |
| Jun 9, 6:00 PM EDT | Special Weather Statement | GYX | Lincoln, Waldo | 45 min |
| Jun 9, 9:01 AM EDT | Special Weather Statement | GYX | Coos | 14 min |
| Jun 9, 3:52 PM EDT | Special Weather Statement | GYX | Coos | 53 min |
| Jun 9, 7:21 PM EDT | Special Weather Statement | GYX | Sullivan | 54 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.